Why does alcohol with meds = disaster?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

aquarias
Regular Member


Date Joined Mar 2006
Total Posts : 296
   Posted 5/11/2007 6:11 PM (GMT -6)   
I have been on Cymbalta for 2 weeks.  I tried to drink last weekend and it was horrible.  I have always had a bit of a problem with drinking, but it is soooo much worse on this med.  I only had a few drinks and then I blacked out.  The next day my friends told me I was acting crazy during this "black out"  I was stumbling, almost passing out, and doing and saying really strange things.  I was with my fiance and I was flirting with someone else in front of him. At the end I had to be carried out - then I slept for about 12 hours and woke up not remembering anything.  I am so embarrassed.  These things are out of character.  Can anyone explain this?  What happens in the brain to cause this?

harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 5/12/2007 6:48 PM (GMT -6)   

with any new med, my advice is always

have 1 or 2 drinks at home first to see what happens as everyone reacts differently to meds and alcahol

your reaction is extreme and unusual, probably after about 4 more weeks with the med working properly, the problem wont happen again, meanwhile, obviously, dont drink again nono


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 5/13/2007 9:28 AM (GMT -6)   
PLEASE do not drink with any type of these meds or pain meds ..valium / ativan ect....can be dangerous and I have seen firsthand in ER the results ........
    Contribute today to support Healing Well Forums...Donate @
 
Co Mod ..Crohns Forum
Co Mod A/P Forum
Moderator ....Alzheimers Forum 
 
Dx with Crohns ,pyoderma gangrenosum ,Anxiety and panic
 Way to many meds to put down ..........
 
Take that Lil step ..I will hold your hand and we will make big strides
 
                             
 
   LYN                               
                          
                                  


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 5/13/2007 10:11 AM (GMT -6)   
harry4 said...
with any new med, my advice is always

have 1 or 2 drinks at home first to see what happens as everyone reacts differently to meds and alcahol

your reaction is extreme and unusual, probably after about 4 more weeks with the med working properly, the problem wont happen again, meanwhile, obviously, dont drink again [img]/community/emoticons/nono.gif[/img]


I'd do some research before doing even that. Lyn can probably elaborate, but even if you can "tolerate" the medicine with alcohol, there may be other things going on with the liver and such.
My Brain: My friend, My enemy: A blog to chronicle my attempt to recover from anxiety/panic disorder
anxietypanicdisorder.blogspot.com/

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 01, 2016 8:47 AM (GMT -6)
There are a total of 2,697,072 posts in 297,711 threads.
View Active Threads


Who's Online
This forum has 152334 registered members. Please welcome our newest member, Hils53.
300 Guest(s), 5 Registered Member(s) are currently online.  Details
Smeadley, Lynnwood, Aimzee, Ace, Myself 09


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer